August 13, 2007 at 3:25 am #16246
Hi and thanks for all of your input. His legs are going down, but the feet and ankles remain swollen. His voice seems raspy also.
It seems that he is healing for now. His pain level is low. He takes 1/2 darvocet am and i/2 pm. So that tells me he is not having alot of pain, but he is still weak and its so hard to get your strength back.
We go to the doctor wed. and will see what he has to say. He will be getting another mri soon to see if there is any progress from the portal embolization.
Thanks for all of your kind concern. Keep me posted and I will keep you posted also.
dianeAugust 12, 2007 at 9:00 pm #16245pmfpaMember
As far as fluid in the legs, this is secondary to low albumin or protein in the blood and is a result of disturbed liver function. There is complicated systems to balance our fluids and when the protein is low in the blood, the fluid part of the blood rushes into the tissues.
I must say, that once my husband’s legs began to swell, they haven’t really been normal. He’ll have an odd day when we’ll be amazed at how well they look and then they will swell again with no warning.
We do lasix 20 daily as well.
Mostly, it’s all just a big mystery why some days are better than others.
PamAugust 8, 2007 at 5:04 am #16244
Hi and I thank all of you for responding. I thought that the fluid in his legs and ankles were from the IV fluids they pushed in him for 5-6 days. So you say its from the cancer. Does it ever go away.?? He is on Lasix one time a day. They have not gone down to much, but alittle.
Yes this really takes a toll on their bodies and its seems the cancer may not be as much of a problem as all of the things that it creates.
Thanks for all of your prayers and my heart goes out to all of you also.
This is very hard to deal with for everyone.
dianeAugust 8, 2007 at 12:12 am #16243pmfpaMember
All of these symptoms can be so confusing and hard to get answers as to the cause. I can only offer my experiences.
Each time (and there have been a few) my husband has been hospitalized with infections, be it stent or lastly pneumonia, he has had mental confusion. The most recent pneumonia, didn’t even present with a fever, he just became lethargic and confused. One of his doctors said that pneumonia can present this way in some cases.
It just seems to me that when the body is so stressed on all fronts, an assault on some other organ can cause the confusion.
This was my homegrown theory, since we’ve never had elevated ammonia levels.
I know some of the doctors that saw my husband on admission, thought he was near dead, and were shocked to see a normal alert man the next day after antibiotics.
This cancer is just so hard on them in general. (Not to mention hard on us all)
Prayers are being sent your way
PamAugust 3, 2007 at 8:53 pm #16242evan14Member
I can relate to some of this. Dawn was over overdosed with fentanyl and was in and out of consciousness the first 4 days after her liver resection. She was also very swollen in her extremities. They gave her narcan one night and she went into terrible hallucinations, it was fortunate that I was there with her. It did finally bring her out of the unconsciousness the next morning. Her 12 days in the hospital after surgery were very unpleasant. She also had acute kidney failure just after the surgery. I feel the combined factors of reduced liver and kidney function had a lot to do with the swelling and consciousness problems. They did not seem to know to adjust the pain killers to allow for reduced liver function. I have no definite facts to base this opinion on, other than a discussion with another surgeon months later.
Our prayers are with you.
RichardAugust 3, 2007 at 8:22 pm #16241devoncatParticipant
It sounds like your husband has been put through the ringer. I have not had any experience to offer advice or insight. I hope they work something out to ease his pain and figure out what is really going on.
KrisAugust 3, 2007 at 2:32 pm #16240tedpattyMember
Patty was in the hospital four times over a period of two months for unsuccessful resection and to replace stents which had caused numerous infections. During her time in the hospital, she experienced some of the same symptoms that your husband is experiencing. The docs narrowed it down to a high blood ammonia level. She was treated for the high ammonia level and in a few days her mental state returned to normal. I just wanted to throw this out to you as a possibility. May the Lord be with you and your husband as you battle this terrible cancer.
Ted and PattyAugust 3, 2007 at 4:51 am #599
My husband had a a porta embol, since that time he has had alot or problems, he had gallbladder cancer, removed it, he has tumors on his liver and bile duct. They placed a stent in him since there was no flow from the bile duct. He then went into the er with problems breathing, it showed he had pulmonary embolus, they put a filter in him to catch future ones, but the two left in his lungs will remain, they cannot give him blood thinner since he has a hematoma from the gallgladder surgry and he could bleed internally. Then he started having terrible pain and they found out his stent had moved and they went in and replaced it, ever since his last ercp (to remove and replace the new stent, he has total confusion, his speech is slurred and he has terrible swelling in his legs and testicles. It has been 3 days since he has had any morphine or any pain pills. I think they gave him to much morphine, and they did give him 3 doses of narcan, he still is confused and speech is still slurred, the doctors dont really seem to be doing anything about this, he did have a head ct. and a abdominal one too, but it seems like they dont know why this is occuring or they are just not telling us. Has anything like this ever happened to anyone out there or does anyone have any ideas what is wrong with him. He can hardly stand up now. He came into the hospital sharp , not confused, just in pain and breathing problems.
- You must be logged in to reply to this topic.